everycloud 27/05/15
Last reply 3 years ago
Tecfidera update

Hi everyone!

I’ve been on Tecfidera for 9 weeks now, leaving Avonex and its horrible needles behind. Weeks 3-6 were a little bit rough with stomach issues and flushing, but I can honestly say moving to this was the best decision I’ve probably ever made! I’m not sure if it’s completely the Tecfidera, or just not dealing with the horrible Avonex side effects anymore, but I feel better than I have in years. My fatigue has eased and even the constant tingling I get in my hands seems to be a little better. In fact, I’ve just accepted a job that will require me to be in the office approx. 50 hours a week and feel very positive about it. A few months ago I was really struggling with my current 40 hours. I am beginning to feel more like the real me again – I think I was forgetting what that felt like. I even ran Bupa 10000 for Shift MS on Monday and coped really well (aside from a leg that went numb and a couple of falls, but we won’t go into that!). If any of you are considering Tecfidera, feel free to ask me any questions. I know it sounds like I work for them or something, but I nearly didn’t start this drug because of the negative stories I’d read and I want to spread the positive so that more people can feel as great as I do right now. I do still flush sometimes and get a strong one maybe once a week or fortnight, but compare that to flu like symptoms and needles and it’s nothing. I hope everyone else is doing well!

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


melissa-g
3 years ago

I’m glad to hear you are doing well on it! They had me slowly up my dosage across 5 or 6 weeks, and I’m now in my second week of the full dose and my stomach is not doing well at all. It would only bother me a bit after taking the pills before, but now it’s really bad all time, so I hope that clears up soon!


everycloud
3 years ago

@melissa.g Now that I think of it, the 2nd week was pretty bad too. It does get better though! I found Buscopan helped a lot, and my GP prescribed me Omeprazole which I took first thing in the morning. I haven’t taken either in weeks. Before going out I made sure I had Immodium Instants in my bag too. I did have a few days off work around week 3 as my stomach was really sore but it honestly was all worth it. I had one week on low dose and then on to full dose the second week, if that helps with timescales any. I hope the stomach issues clear up and you feel the benefits soon!


weybey
3 years ago

@everycloud I’m kind of the same as you but I was never on any other medication, had a tingle in my left knee every time I would sit down but that stopped after a few days on tec. Had some stomach upset but that seems to have settled down also. The one thing I do find is that I get hungry very quickly and am eating a lot more than I used to.


everycloud
3 years ago

@weybey Now that you mention it – I was just telling my friend this morning that I have been really hungry the last couple of weeks. It’s not unusual for me though. I’m a yoyo dieter!


rose99
3 years ago

Has anyone had any anxiety whilst on Tec? I find my fatigue is worse and I am very anxious all the time and so when things pop up (like life), I am not able to cope with them as well as I used to and just feel overwhelmed…


miskovic75
3 years ago

Hello Tecfiderians 🙂

I am taking DiMethylFumarate (made by a pharmacy) since 2,5 years now. Very happy being on it (after 5y Avonex and 3y Copax). Have two interesting news to share. First an article in German (sorry):
http://www.dmsg.de/multiple-sklerose-news/index.php?kategorie=forschung&anr=5003
They have discovered, that it takes one receptor “HCA2” to make DMF/Tecfidera effective for the patient. This should bring a blood-test for evaluation, whether DMF is going to work on the patient or not. Reality has shown this long time ago: Tecfidera/DMF either works perfectly for one, or it just doesn’t do it at all.
Another discovery on a smaller scale: the standard Tecfidera resistant capsule carries 240mg, which can be too much to be released at once on one spot once the capsule pops. The trick is taking one 120mg capsule when starting breakfast and the second one just before the last few bites. Same process with dinner.

Post Comment

You must be logged in to reply to this topic.